Georgia, 2006

Damaging Winds in Georgia, November 15, 2006

November 15, 2006 · NWS CHS · 3 events in 2 counties and zones

A strong cold front pushing through the area produced severe weather across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A strong cold front pushing through the area produced severe weather across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Nov 15, 4:06 PM EST, 7 hours 19 minutes earlier.

Area forecast discussion, Nov 15, 4:06 PM EST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EST WED NOV 15 2006

...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE OVERNIGHT...

.SHORT TERM /TONIGHT AND THURSDAY/...CURRENTLY AT THE SFC...A STRONG
AREA OF LOW PRESSURE IS LOCATED ACROSS WESTERN TN...WITH A WARM
FRONT EXTENDING EASTWARD THROUGH CENTRAL TN...THEN SOUTHEASTWARD
THROUGH CENTRAL GA AND INTO NW FL. RADAR IMAGERY SHOWS A LARGE AREA
OF CONVECTION STILL WELL UPSTREAM ACROSS AL AND WESTERN GA. CLOSER
TO HOME...SHWRS/TSTMS OVER THE GULF STREAM CONTINUE TO FIZZLE OUT
QUICKLY AS THEY ATTEMPT TO PUSH INTO THE COASTAL WATERS. MAIN SHORT
TERM CONCERNS FOR TONIGHT REVOLVES AROUND POTENTIAL SIGNIFICANT
SEVERE WEATHER EVENT.

TONIGHT...STRONG STORM SYSTEM TO OUR WEST WILL LIFT NORTHWARD INTO
THE SOUTHERN OHIO VALLEY BY THU MORNING...ALLOWING A COLD FRONT TO
SHIFT EASTWARD INTO THE FORECAST AREA. SIGNIFICANT SYNOPTIC SCALE
FORCING FOR ASCENT WILL MOVE OVER THE REGION...MAINLY BETWEEN 06Z
AND 12Z...AS REGION FEELS INFLUENCE OF ENTRANCE REGION FORCING FROM
120+ KT H25 JET...STRONG H85-H7 AND H7-H5 QG FORCING...ALONG WITH
MID-LEVEL LAPSE RATES OF 6 TO 6.5 C/KM. AT THE SAME TIME...WIND
FIELDS WILL BE VERY IMPRESSIVE...WITH H85 WINDS OF 60 TO 70 KT AND
WINDS OF 50 TO 55 KT AS LOW AS H95/H925. THE MAIN QUESTION FOR SVR
TSTM POTENTIAL REMAINS DEGREE OF SFC BASED INSTABILITY THAT WILL
ADVECT INTO THE REGION.

CURRENTLY DEWPOINTS HAVE POOLED INTO THE UPPER 60S AND LOWER 70S OFF
THE SC/GA COAST...AND EXTEND SOUTHWARD OFF THE EASTERN FL COAST. AS
SOUTHERLY FLOW CONTINUES TO ADVECT THESE DEWPOINTS
NORTHWARD...REALIZING SOME MEAGER SFC BASED INSTABILITY APPEARS A
MUCH BETTER POSSIBILITY. BOTH THE NAM AND GFS SHOW SFC BASED CAPE
PUSHING OVER THE REGION BETWEEN 06Z AND 12Z...WITH NAM VALUES AS
HIGH AS 400 TO 800 J/KG. GIVEN SOME LIMITED INSTABILITY...EXTREMELY
FAVORABLE WINDS ALOFT...AND SIGNIFICANT SYNOPTIC SCALE
FORCING...CONDITIONS APPEAR SET FOR A DAMAGING WIND SEVERE WEATHER
EPISODE. ADDITIONALLY 0-1 KM HELICITY VALUES INCREASE TO 250 TO 350
M2/S2 AFTER MIDNIGHT...INCREASING THE CHANCES FOR ISOLATED TORNADOES
TO DEVELOP.

WILL CARRY CHC POPS IN THE EVENING FOR CONVECTION MOVING INTO
WESTERN ZONES...AS WELL AS SOME SHWR/TSTM ACTIVITY MOVING ONSHORE
OFF THE ATLANTIC. AFTER MIDNIGHT...AS BEST FORCING MOVES OVER THE
REGION WILL CONTINUE WITH CATEGORICAL POPS AND MENTION TSTMS
POSSIBLY WITH DAMAGING WINDS IN ZONES. ADDITIONALLY...WITH STRONG
ONSHORE FLOW AND FAVORABLE SOUTHERLY FETCH...EXPECT THAT SOME OF
THESE HIGHER WINDS WILL PUSH INTO COASTAL SC ZONES...SO WILL
CONTINUE WIND ADVISORY HERE. AS FOR LOW TEMPERATURES...WITH STRONG
SOUTHERLY FLOW...DON/T EXPECT TEMPS TO FALL OFF TO MUCH
TONIGHT...WITH LOWS RANGING FROM THE UPPER 50S FAR WESTERN ZONES TO
THE MID 60S ALONG THE COAST.

THURSDAY...STRONGEST FORCING WILL EXIT THE FORECAST AREA IN THE
MORNING AS COLD FRONT CONTINUES TO PUSH EASTWARD INTO THE ATLANTIC.
BEST CHC OF RAIN WILL BE IN THE MORNING ACROSS NE PORTIONS OF THE
FORECAST AREA...WITH RAIN EXITING THE REGION BY LATE MORNING...AND
ALLOWING FOR A DRY AFTERNOON. EXPECT THAT EARLY CLOUDS WILL GIVE WAY
TO AFTERNOON SUNSHINE AS WINDS KICK WESTERLY BEHIND DEPARTING COLD
FRONT. AS FOR TEMPERATURES...CAA WILL BE ONGOING THROUGHOUT THE
DAY...SO DON/T ANTICIPATE MUCH RECOVERY FROM OVERNIGHT LOWS. HIGHS
SHOULD TOP OUT IN THE LOW TO MID 60S WESTERN ZONES...AND IN THE
UPPER 60S ALONG THE COAST.
&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...STRONG CDFNT WILL BE
WELL OFFSHORE BY THU NIGHT WHILE POTENT CUTOFF UPR LVL LOW RESIDES
IN THE OH VLY. AS THE UPR LOW PUSHES OFF TWD NEW ENGLAND THU NIGHT
INTO FRI...DRIER AIR WILL MOVE IN WHICH WILL SCOUR OUT MOISTURE FM
THE AREA BUT BREEZY/WINDY CONDITIONS MAY STILL PREVAIL DURG THIS
TIME. ON FRI...UPR LVL FLOW WILL BECOME MORE ZONAL AS THE UPR LVL
TROF ERODES AND SFC HIGH PRES MOVES IN FM THE SW. HIGH PRES WILL
REMAIN IN PLACE THRU THE WEEKEND...ALTHOUGH AS LONGWAVE TROFFING
REGAINS CONTROL IN THE UPR LVL FLOW A WEAK BUCKLE SHORTWAVE WILL
MOVE ACRS THE AREA SAT. THE WAVE IS NOT ALIGNED WELL WITH MOISTURE
NOR LIFT SO WILL KEEP THE FCST DRY THRU THE WEEKEND THOUGH THERE MAY
BE A SLIGHT INCREASE IN CLOUD COVER. A STRONGER SHORTWAVE TROF WILL
DIG OVR THE ERN CONUS MON AND TUE...AND MAY HELP CYCLOGENESIS OCCUR
OVR THE COASTAL WATERS MON INTO TUE...BUT ITS PROXIMITY OFFSHORE MAY
PREVENT PRECIPITATION FROM REACHING THE SHORE. IN ADDITION... MODEL
CONFIDENCE IS LOW IN THIS SOLUTION AS THE MODELS HAVE WAFFLED IN
THIS SCENARIO OVER THE PAST FEW DAYS SO AM HESITANT TO JUMP ON ANY
ONE SOLUTION AND WILL JUST KEEP A DRY FORECAST GOING. THE
TEMPERATURE FORECAST DOES REMAIN IN CHECK WITH BELOW NORMAL
TEMPERATURES FORECAST THROUGH THE ENTIRE EXTENDED PORTION OF THE
FCST.
&&

.AVIATION...SOUTHEAST WINDS WILL SIGNIFICANTLY INCREASE LATE THIS
AFTERNOON AND INTO THE EVENING AS A WARM FRONT CONTINUES TO LIFT
NORTH AND A COLD FRONT WILL APPROACH THE AREA FROM THE WEST. MODELS
STILL SHOWING WINDS OF 50+ KT AT 2000 FT LATE THIS EVENING. DUE TO
HIGH WINDS ALOFT...HAVE INCLUDED LLWS IN THE TAFS STARTING AT 03Z-14
FOR THE CHS TERMINAL AND 00Z-12Z FOR THE SAV TERMINAL. SUSTAINED
WINDS COULD REACH 15-20 KT WITH GUSTS IN EXCESS OF 30 KT LATE THIS
EVENING. SHOWERS AND TSTMS COULD IMPACT THE TERMINALS EARLY THIS
EVENING...BUT THE BULK OF THE ACTIVITY WILL AFFECT THE AREA BETWEEN
MIDNIGHT AND MID-MORNING THURSDAY. AN ONSHORE FLOW WILL BRING UP
DEWPOINTS MAKING SEA FOG A POSSIBILITY OVERNIGHT. WILL NOT INCLUDE
ANY ADVECTION FOG IN TAFS...AS CONFIDENCE IN ITS FORMATION IS TOO
LOW TO INCLUDE AT THIS TIME.
&&

.MARINE...A STRONG COLD FRONT WILL APPROACH THE REGION FROM THE WEST
TONIGHT THEN PUSH EAST OF THE WATERS MON MORNING. LOW LEVEL WINDS
WILL INCREASE QUICKLY THIS EVENING...AND WITH H95 WINDS OF 45 TO 50
KT MOVING OVERHEAD BETWEEN 06Z AND 12Z...EXPECT THAT SOME HIGHER
MOMENTUM WINDS ALOFT WILL GET MIXED DOWN TO THE OCEAN SFC. BEST
CHANCE AT SEEING SUSTAINED GALE FORCE WINDS IS EXPECTED ACROSS THE
OUTER GA WATERS AND THE NEARSHORE SC WATERS WHERE FETCH IS MORE
FAVORABLE. THEREFORE WILL KEEP GALES GOING ACROSS THE SC COASTAL AND
OFFSHORE GA WATERS...AND MAINTAIN THE SCA FOR CHS HARBOR AND THE
COASTAL GA WATERS. BREEZY CONDITIONS WILL CONTINUE IN CAA REGIME ON
THU...BUT EXPECT THAT WINDS WILL SUBSIDE BELOW GALE FORCE BY
NOON...AND WILL LIKELY BE ABLE TO TRANSITION ALL WATERS OVER TO
SCA/S THU AFTERNOON.

CONDS WILL IMPROVE THU NIGHT AND FRI AS THE STRONG FORCING
ASSOCIATED WITH THE CDFNT MOVES WELL OFFSHORE AND HIGH PRES MOVES
IN. WINDS AND WAVES WILL BE RATHER TRANQUIL THRU THE
WEEKEND...ALTHOUGH WINDS MAY REACH 20 KT OVER THE OUTER GA WATERS ON
SAT AS A WEAK UPR LVL SHTWV MOVES OVER THE WATERS. DISTURBED CONDS
RETURN TO THE WATERS EARLY NEXT WEEK AS ANOTHER STRONG UPR LVL
SYSTEM APPROACHES AND POSSIBLY HELPS CREATE A COASTAL LOW PRES
SYSTEM...WHICH WOULD INCREASE WINDS AND WAVES MON INTO TUE.
HOWEVER...WITH LOW CONFIDENCE IN THIS SOLUTION...WILL STAY AWAY FROM
SCA CONDITIONS ATTM.
&&

.LAKE WINDS...A STRONG COLD FRONT WILL APPROACH THE REGION FROM THE
WEST TONIGHT THEN PUSH THROUGH THE REGION LATE TONIGHT OR EARLY THU
MORNING. LOW LEVEL WINDS WILL INCREASE QUICKLY THIS EVENING...AND
DESPITE MIXING PROFILES THAT ARE UNFAVORABLE FOR SIGNIFICANT
TRANSPORT HIGHER WINDS ALOFT DOWN TO THE SFC...STILL FEEL PRESSURE
GRADIENT ALONE WILL BE STRONG ENOUGH TO REACH LAKE WIND ADVISORY
CRITERIA. FOLLOWING FRONTAL PASSAGE...STRONG CAA WILL RESULT IN
GUSTY WINDS ON LAKE MOULTRIE...SO WILL CONTINUE THE LWA THROUGH THU
EVENING.
&&

.HIGH SURF/EROSION...STRONG ONSHORE WINDS AND FAVORABLE FETCH WILL
ALLOW FOR SEAS TO BUILD TO OVER 6 TO 10 FT IN THE SC COASTAL
WATERS...WITH LARGE BREAKERS EXPECTED TO MAKE IT INTO THE SURF ZONE.
ALSO...THERE IS A POTENTIAL FOR THE BATTERING WAVES TO PRODUCE
SIGNIFICANT BEACH EROSION...ESPECIALLY AROUND THE TIME OF HIGH TIDE
THURSDAY MORNING. GIVEN THESE EXPECTED CONDITIONS...A HIGH SURF
ADVISORY REMAINS IN EFFECT FOR THE SC COAST BEGINNING AT MIDNIGHT
TONIGHT AND LASTING THROUGH THURSDAY MORNING. AFTER THAT TIME...THE
WINDS WILL BECOME MOVE PARALLEL TO THE COAST IF NOT OFFSHORE AS THE
COLD FRONT MOVES EASTWARD AND AWAY FROM THE AREA.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HIGH SURF ADVISORY FOR SCZ048>050 FROM MIDNIGHT THURSDAY TO
     NOON THURSDAY.
     WIND ADVISORY FOR SCZ048>050 FROM MIDNIGHT THURSDAY TO NOON
     THURSDAY.
     LAKE WIND ADVISORY FOR SCZ045 FROM 9 PM WEDNESDAY TO 6 PM
     THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR AMZ330-354 THROUGH THURSDAY
         AFTERNOON.
         GALE WARNING FOR AMZ350-352-374 THROUGH THURSDAY MORNING.

&&

JRJ/JPC/REV
Hazardous weather outlook, Nov 15, 10:09 PM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1009 PM EST WED NOV 15 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-161200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
1009 PM EST WED NOV 15 2006

...TORNADO WATCH 860 IN EFFECT UNTIL 3 AM EST THURSDAY...
...TORNADO WATCH 861 IN EFFECT UNTIL 5 AM EST THURSDAY...
...HIGH SURF ADVISORY IN EFFECT FOR MUCH OF COASTAL SOUTH CAROLINA
FROM MIDNIGHT TO NOON THURSDAY...
...WIND ADVISORY IN EFFECT FOR MUCH OF COASTAL SOUTH CAROLINA
INCLUDING BERKELEY COUNTY UNTIL NOON THURSDAY...
...LAKE WIND ADVISORY IN EFFECT FOR LAKE MOULTRIE FROM NOON THURSDAY
TO 6 PM THURSDAY...
...GALE WARNING IN EFFECT THROUGH NOON THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...AS A STRONG COLD FRONT MOVES THROUGH THE
AREA LATE TONIGHT...A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED
TO DEVELOP. SOME OF THE STORMS COULD PRODUCE DAMAGING STRAIGHT LINE
WINDS AND ISOLATED TORNADOES. TORNADO WATCHES ARE IN EFFECT FOR THE
ENTIRE AREA. FOR MORE INFORMATION ON THE SEVERE WEATHER
THREAT...REFER TO THE SPECIAL WEATHER STATEMENT ISSUED BY THIS
OFFICE...AS WELL AS THE DAY 1 CONVECTIVE OUTLOOK FROM THE STORM
PREDICTION CENTER.

.STRONG WINDS...VERY STRONG WINDS IN THE ATMOSPHERE ASSOCIATED WITH
A COLD FRONT WILL RESULT IN VERY WINDY CONDITIONS ALONG THE COAST OF
SOUTH CAROLINA TONIGHT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS
AS HIGH AS 45 MPH POSSIBLE. THEREFORE...A WIND ADVISORY REMAINS IN
EFFECT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND THE ZONE
FORECAST PRODUCT FOR DETAILS.

.HIGH SURF/EROSION...ONSHORE WINDS WILL STRENGTHEN THIS EVENING AS A
WARM FRONT LIFTS NORTH OF THE AREA...WITH WINDS REACHING GALE FORCE
AT TIMES TONIGHT. THESE STRONG AND PERSISTENT ONSHORE WINDS WILL
CAUSE SEAS TO BUILD QUICKLY AND SIGNIFICANTLY...REACHING IN EXCESS
OF 8 FT OVER THE COASTAL WATERS BY LATE TONIGHT WITH LARGE BREAKERS
EXPECTED IN THE SURF ZONE. IN ADDITION...THERE IS THE POTENTIAL FOR
THESE BATTERING WAVES TO RESULT IN SIGNIFICANT BEACH EROSION AROUND
THE TIME OF HIGH TIDE THURSDAY MORNING. A HIGH SURF ADVISORY IS IN
EFFECT FOR TONIGHT FOR MUCH OF COASTAL SOUTH CAROLINA. REFER TO THE
LATEST COASTAL HAZARD MESSAGE FOR DETAILS.

.MARINE WINDS...GALE WARNINGS HAVE BEEN POSTED FOR PORTIONS OF THE
COASTAL WATERS OF SOUTH CAROLINA AND GEORGIA BEGINNING LATE TONIGHT.
AHEAD OF A STRONG COLD FRONT WINDS WILL INCREASE TO 30 TO 35 KNOTS
WITH HIGHER GUSTS. FOR DETAILS...REFER TO THE COASTAL WATERS
FORECAST AND THE MARINE WEATHER STATEMENT.

.LAKE WINDS...AS A STRONG COLD FRONT MOVES INTO AND ACROSS THE AREA
TONIGHT...WINDS OVER LAKE MOULTRIE ARE FORECAST TO INCREASE TO 20 TO
30 KNOTS WITH HIGHER GUSTS. A WIND ADVISORY IS IN EFFECT FOR THE
LAKE THROUGH NOON THURSDAY...THEN A LAKE WIND ADVISORY WILL GO INTO
EFFECT FROM NOON UNTIL 6 PM EST. FOR DETAILS REFER TO THE LATEST
NON-PRECIPITATION STATEMENT AND RECREATION FORECAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.SEVERE THUNDERSTORMS...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE
EARLY THURSDAY MORNING ACROSS EASTERN SECTIONS OF THE AREA ALONG A
DEPARTING COLD FRONT. FOR MORE INFORMATION ON THE SEVERE WEATHER
THREAT...REFER TO THE SPECIAL WEATHER STATEMENT ISSUED BY THIS
OFFICE...AS WELL AS THE DAY 2 CONVECTIVE OUTLOOK FROM THE STORM
PREDICTION CENTER.

.STRONG WINDS...STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE ACROSS
THE COASTAL AREAS THURSDAY MORNING BEFORE TAPERING OFF DURING THE
AFTERNOON. A WIND ADVISORY WILL BE IN EFFECT UNTIL NOON FOR MUCH OF
COASTAL SOUTH CAROLINA. REFER TO THE LATEST NON-PRECIPITATION
STATEMENT AND THE ZONE FORECAST PRODUCT FOR DETAILS.

.HIGH SURF/EROSION...LARGE WAVES WILL CONTINUE ALONG THE BEACHES OF
SOUTH CAROLINA THURSDAY MORNING BEFORE SUBSIDING DURING THE
AFTERNOON. THE CHANCE OF BEACH EROSION SHOULD DWINDLE QUICKLY
FOLLOWING THE EARLY MORNING HIGH TIDE ON THURSDAY. REFER TO THE
LATEST COASTAL HAZARD MESSAGE FOR DETAILS ON THE HIGH SURF ADVISORY.

.MARINE WINDS...GALE WARNINGS WILL BE IN EFFECT UNTIL NOON THURSDAY
FOR PORTIONS OF THE COASTAL WATERS OF SOUTH CAROLINA AND GEORGIA.
SUSTAINED WINDS OF 30 TO 35 KNOTS WITH HIGHER GUSTS WILL OCCUR. FOR
DETAILS...REFER TO THE COASTAL WATERS FORECAST AND THE MARINE
WEATHER STATEMENT.

.LAKE WINDS...WINDS WILL REMAIN BETWEEN 15 AND 25 KNOTS WITH HIGHER
GUSTS THROUGH MUCH OF THURSDAY BEHIND A COLD FRONT. A LAKE WIND
ADVISORY IS IN EFFECT FROM NOON TO 6 PM THURSDAY. FOR DETAILS REFER
TO THE LATEST NON-PRECIPITATION STATEMENT AND RECREATION FORECAST.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED.

JRJ/JRL

In the hours before

Special weather statement, Nov 15, 10:05 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 PM EST WED NOV 15 2006

GAZ100-115-160330-
BULLOCH-EVANS-
1005 PM EST WED NOV 15 2006

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND BULLOCH COUNTY
THROUGH 1030 PM EST...

AT 1005 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE FROM 10 MILES
WEST OF PORTAL TO 8 MILES WEST OF BAY BRANCH...OR FROM 7 MILES NORTH
OF METTER TO 2 MILES NORTH OF REIDSVILLE...MOVING NORTHEAST AT 55
MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BELLVILLE...CLAXTON...DENMARK...GEORGIA SOUTHERN...HAGAN...
HOPEULIKIT...NEVILS...PORTAL...REGISTER AND STATESBORO THROUGH 1030
PM EST.

GUSTY WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
Special weather statement, Nov 15, 10:15 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1015 PM EST WED NOV 15 2006

GAZ099-160345-
CANDLER-
1015 PM EST WED NOV 15 2006

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 1045 PM
EST...

AT 1015 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF EXCELSIOR...OR ABOUT 6
MILES SOUTH OF METTER...MOVING NORTHEAST AT 55 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...METTER AND
PULASKI THROUGH 1045 PM EST.

GUSTY WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
Special weather statement, Nov 15, 10:19 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 PM EST WED NOV 15 2006

GAZ100-115-116-137-138-160345-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-
1019 PM EST WED NOV 15 2006

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
BULLOCH COUNTY...BRYAN COUNTY AND LIBERTY COUNTY THROUGH 1045 PM
EST...

AT 1019 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE FROM DAISY TO
WEFANIE...OR FROM 4 MILES EAST OF CLAXTON TO 7 MILES NORTHWEST OF
LUDOWICI...MOVING NORTHEAST AT 55 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DAISY...ELLABELL...GROVELAND...GUM BRANCH...LANIER...
PEMBROKE AND STILSON THROUGH 1045 PM EST.

GUSTY WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
Special weather statement, Nov 15, 10:24 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1024 PM EST WED NOV 15 2006

GAZ087-160400-
JENKINS-
1024 PM EST WED NOV 15 2006

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 1100 PM
EST...

AT 1024 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE FROM PERKINS
TO 4 MILES SOUTHEAST OF FOUR POINTS...MOVING NORTHEAST AT 55 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MILLEN...PERKINS AND SCARBORO THROUGH 1100 PM EST.

GUSTY WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
Special weather statement, Nov 15, 10:49 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1049 PM EST WED NOV 15 2006

GAZ088-SCZ040-160415-
ALLENDALE-SCREVEN-
1049 PM EST WED NOV 15 2006

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE
COUNTY THROUGH 1115 PM EST...

AT 1049 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE FROM
4 MILES WEST OF HILLTONIA TO 5 MILES WEST OF HALCYONDALE...OR FROM
12 MILES NORTHWEST OF SYLVANIA TO 9 MILES NORTHEAST OF STATESBORO...
MOVING NORTHEAST AT 55 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ALTMAN...CAPTOLO...HILLTONIA...HUNTERS...MILLHAVEN...
NEWINGTON...SYLVANIA...APPLETON...MARTIN AND MILLETT THROUGH 1115 PM
EST.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
Special weather statement, Nov 15, 10:56 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 PM EST WED NOV 15 2006

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-161100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
1056 PM EST WED NOV 15 2006

...SEVERE WEATHER TO CONTINUE ACROSS THE AREA TONIGHT AND EARLY
THURSDAY...

A STRONG STORM SYSTEM WILL MOVE FROM THE TENNESSEE VALLEY INTO THE
EASTERN GREAT LAKES REGION TONIGHT THROUGH THURSDAY. THIS WILL
ALLOW A STRONG COLD FRONT TO PUSH THROUGH SOUTHERN SOUTH CAROLINA
AND SOUTHEAST GEORGIA LATE TONIGHT AND EARLY THURSDAY MORNING.

VERY STRONG WINDS JUST ABOVE THE SURFACE WILL PERSIST IN ADVANCE OF
THE COLD FRONT OVERNIGHT. AS THE SYSTEM MOVES ACROSS THE AREA
OVERNIGHT AND EARLY THURSDAY...A SQUALL LINE OF SHOWERS AND STRONGER
THUNDERSTORMS WILL AFFECT THE AREA. WIND FIELDS ARE QUITE SUPPORTIVE
OF SEVERE WEATHER...AND THE STRONGER CELLS THAT DEVELOP WILL ALLOW
THE STRONGER WINDS ALOFT TO MIX DOWN TO THE SURFACE. ASIDE FROM THE
DAMAGING WIND HAZARD...STRONG LOW LEVEL WIND SHEAR WILL ALSO RESULT
IN A CHANCE FOR ISOLATED TORNADOES ACROSS THE AREA.

THE BEST CHANCE FOR SEVERE WEATHER IS FROM 11 PM TO 1 AM MIDNIGHT IN
SUCH LOCATIONS AS SAVANNAH...DARIEN...PEMBROKE AND HAMPTON...FROM 1
AM TO 2 AM IN WALTERBORO...JACKSONBORO...BEAUFORT AND SAINT
GEORGE...AND FROM 2 TO 4 AM IN CHARLESTON...SUMMERVILLE AND MONCKS
CORNER.

BECAUSE WINDS WILL BE SO STRONG JUST ABOVE THE SURFACE...INTENSE
RAIN SHOWERS PRODUCING ABSOLUTELY NO LIGHTNING WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AT THE SURFACE AS WELL. THEREFORE...WIND
GUSTS GREATER THAN 58 MPH WILL BE POSSIBLE WITH LITTLE OR NO
WARNING...EVEN IN THE ABSENCE OF THUNDERSTORMS.

THIS IS A DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL
HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS
FROM THE NATIONAL WEATHER SERVICE. BE SURE TO KEEP YOUR NOAA WEATHER
RADIO IN ALERT MODE AT ALL TIMES.

33

The radar

The Charleston,SC radar (KCLX), 56 km away, was scanning. The volume nearest the first event began at 04:23 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Screven

When
November 15, 11:25 PM EST
Where
Screven County, Sylvania
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.750, -81.630

County dispatch reported trees blocking Effingham Highway and Tanner Road.

Thunderstorm Wind, Effingham

When
November 15, 11:30 PM EST
Where
Effingham County, 0.9 mi NW of Ardmore
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.510, -81.410

Fifteen trees blown down across the northern part of the county.

Thunderstorm Wind, Effingham

When
November 15, 11:35 PM EST
Where
Effingham County, 0.58 mi E of Rincon
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
32.300, -81.240

Large Tree limbs down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482, 5483, 5484.